Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Suggested low platelet count. Causes and cure for this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
Doctor tells me i have low platelet count blood tests veryfy this .I would like to know what causes this and how is it cured
Posted Mon, 8 Jul 2013 in Blood Disorders
Answered by Dr. Pragnesh Vachharajani 1 hour later

Thanks for posting your query.

First of all only report need not to be treated.

Along any abnormal report patients complaints needs to be looked for.

Coming to your question:

Causes of low platelet:

1. Decreased platelet production: This is very common and happens for a short time due to some illness like viral infection.
2. Increased platelet destruction or consumption: may be due some drugs.
3. increased splenic sequestration (capturing of circulating platelets in the spleen): due to various reasons.

Please discuss this with your treating doctor; he will advise some further investigation as per need.

The treatment depends upon the cause. As stated above if this is due to viral fever, and then it is self limiting condition which does not require any treatment.

I hope this helps.

Wishing you good health.



Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor